Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 8, NWS Lubbock, TX

October 17, 200716 counties in Texas

NWS Lubbock, TX issued this wind advisory at Oct 17, 2007, 3:07 AM CDT for 16 counties in Texas. It took effect at Oct 17, 2007, 11:22 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 3:07 AM CDT (08:07 UTC)
In effect from
Oct 17, 2007, 11:22 AM CDT
Expired
Oct 17, 2007, 6:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2083 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 170807
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
307 AM CDT WED OCT 17 2007

...GUSTY WEST TO SOUTHWEST WINDS ACROSS THE SOUTH PLAINS TODAY...

.GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA TODAY IN THE
WAKE OF A STRONG DRYLINE. BY EARLY AFTERNOON AREAS ON THE CAPROCK
ACROSS THE EXTREME SOUTHERN PANHANDLE AND MUCH OF THE SOUTH PLAINS
WILL EXPERIENCE WINDS STRONG ENOUGH TO BECOME A NUISANCE TO
DRIVING AND OUTDOOR ACTIVITIES.

TXZ021>024-027>030-033>036-172300-
/O.NEW.KLUB.WI.Y.0008.071017T1700Z-071017T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS
307 AM CDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY EARLY
AFTERNOON. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. WINDS THIS
STRONG COULD CREATE SOME PATCHES OF BLOWING DUST...PARTICULARLY
NEAR OPEN FIELDS AND CONSTRUCTION SITES. THE WINDS ARE EXPECTED
TO BEGINNING TO DECREASE EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 171624
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1124 AM CDT WED OCT 17 2007


TXZ039>042-172300-
/O.EXB.KLUB.WI.Y.0008.071017T1624Z-071017T2300Z/
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST
1124 AM CDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY EARLY
AFTERNOON. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. WINDS THIS
STRONG COULD CREATE SOME PATCHES OF BLOWING DUST...PARTICULARLY
NEAR OPEN FIELDS AND CONSTRUCTION SITES. THE WINDS ARE EXPECTED
TO BEGIN TO DECREASE BY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ021>024-027>030-033>036-172300-
/O.EXT.KLUB.WI.Y.0008.071017T1622Z-071017T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS
1124 AM CDT WED OCT 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY EARLY
AFTERNOON. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. WINDS THIS
STRONG COULD CREATE SOME PATCHES OF BLOWING DUST...PARTICULARLY
NEAR OPEN FIELDS AND CONSTRUCTION SITES. THE WINDS ARE EXPECTED
TO BEGIN TO DECREASE EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 17, 2:45 AM CDT, 22 minutes earlier.

Area forecast discussion, Oct 17, 2:45 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
245 AM CDT WED OCT 17 2007

.SHORT TERM...
COMPLICATED WEATHER PATTERN TODAY AS A STRONG UPPER LEVEL JET
APPROACHES THE FCST AREA FROM THE WEST. SATELLITE IMAGERY SUGGESTS
THE NOSE OF THE UPPER JET IS MOVING ACROSS SRN NEW MEXICO ATTM.
LIFT ASSOCIATED WITH THIS FEATURE COMBINED WITH MID LEVEL WARM
ADVECTION AND LOW LEVEL MOISTURE ADVECTION ACROSS THE FCST AREA
WILL BRING A CHANCE FOR STORMS ACROSS MAINLY THE NERN HALF OF THE
AREA FOR SEVERAL MORE HOURS. STRONG DYNAMICS AND MODERATE
INSTABILITY COMBINED WITH THE BOUNDARY LAYER NOT DECOUPLING
TONIGHT WILL YIELD A RISK FOR SEVERE STORMS AS WELL.

AS THE UPPER JET BEGINS TO MOVE ACROSS THE AREA LATER THIS MORNING
GOOD DOWNWARD TRANSFER OF MOMENTUM WILL PUSH THE DRYLINE RAPIDLY
EWD THIS MORNING. DRYLINE SHOULD EXIT THE ERN ZONES BY EARLY
AFTERNOON. STRENGTH OF THE JET AT 700 HPA AND PROGGED LOW/MID
LEVEL GRADIENT SUGGEST LOW END WIND ADVISORY CRITERIA LIKELY TO BE
MET ON THE CAPROCK...GENERALLY NORTH OF HIGHWAY 114. GRADIENT
SHOULD SLACKEN SOME TOWARD THE SOUTH WHILE EXPECT AREAS OFF THE
CAPROCK TO BENEFIT FROM THE LOWER ELEVATION. SHOULD SEE WINDS
BEGIN TO SUBSIDE NEAR 00Z. HOWEVER...STRONGEST 700 HPA WINDS ARE
NOT PROGGED TO BEGIN MOVING ACROSS THE FCST AREA UNTIL LATE
EVENING. THUS SOME CONCERN WHETHER THE BOUNDARY LAYER WILL BE ABLE
TO DECOUPLE...AND IF IT DOES...WHETHER IT WILL REMAIN SO ALL
NIGHT. THIS WILL HAVE A BEARING ON LOW TEMP FCST AS DECOUPLING FOR
THE NIGHT WOULD LIKELY ALLOW TEMPS TO FALL QUICKLY IN THE DRY
AIR... PARTICULARLY ACROSS THE HIGHER TERRAIN OF THE NWRN ZONES.
GUIDANCE NUMBERS FOR NOW ARE CLOSE AND GENERALLY ACCEPTED.

TEMPS TODAY WILL ALSO BE A BIT TRICKY WITH DECREASING
HEIGHTS/THICKNESSES BUT A STOUT DOWNSLOPE COMPONENT...ALTHOUGH NOT
IDEAL GIVEN WINDS SOUTH OF WEST. THIS PATTERN TENDS TO SUGGEST
COOLER ACROSS THE NW AND WARMER OFF THE CAPROCK WHERE DOWNSLOPING
CAN BEST BE MAXIMIZED.

.LONG TERM...
SOUTH PLAINS TO REMAIN IN A TRANSITION ZONE BETWEEN THE DEPARTING
UPPER LEVEL TROUGH TO THE NORTHEAST AND A BUILDING RIDGE TO THE WEST
ON THURSDAY. THE TIGHT SURFACE PRESSURE GRADIENT BETWEEN THE TWO
SYSTEMS WILL LEAD TO ANOTHER BREEZY-WINDY FIRST HALF OF THURSDAY.
THIS COMBINED WITH DRY RELATIVE HUMIDITY VALUES MAY LEAD TO
ADDITIONAL FIRE WEATHER CONCERNS. THERE ARE SOME DIFFERENCES
BETWEEN THE NAM-WRF AND GFS PERTAINING TO THE STRENGTH AND TIMING
OF THE BEST MIXING FOR THURSDAY WHICH WILL BE A STRONG FACTOR AS TO
WHETHER OR NOT RED FLAG CONDITIONS WOULD OCCUR. THIS WILL HAVE TO BE
MONITORED TODAY AND TONIGHT.

A PERSISTENT DRY PATTERN WITH UNSEASONABLY WARM CONDITIONS ARE
EXPECTED FRIDAY AND SATURDAY AS AN UPPER LEVEL RIDGE BUILDS IN FROM
THE SOUTHWEST. THE NEXT TROUGH WILL AT LEAST APPROACH THE SOUTH
PLAINS FROM THE WEST ON SUNDAY. THERE REMAINS SIGNIFICANT
UNCERTAINTY WITH THE MEDIUM TO LONG RANGE GFS AND ECMWF WITH THE
STRENGTH...TRACK AND INTENSITY OF THIS UPPER LEVEL FEATURE. THE
ECMWF 17/00Z RUN TRANSLATES THE UPPER LOW TO NEW MEXICO AND THEN
RETROGRADES THE FEATURE WEST AS IT RUNS INTO STRONG UPPER RIDGING
OVER THE SOUTHEAST. THIS WOULD KEEP THE SYSTEM TO OUR WEST WITH
CHANCES FOR SHOWERS AND THUNDERSTORMS FROM SUNDAY INTO THE MIDDLE
OF NEXT WEEK. ON THE OTHER HAND...THE 17/00Z RUN OF THE GFS CUTS OFF
THE UPPER LOW AND TRANSLATES IT NORTH AND EAST OF THE SOUTH PLAINS
BY SUNDAY. THIS WOULD FORCE A STRONG COLD FRONT (STRONGEST OF THE
FALL SEASON) THROUGH THE CWFA ON STIFF NORTHERLY FLOW. THIS SOLUTION
ALSO KEEPS THE UPPER LOW NEARLY STATIONARY TO OUR NORTH WITH
PERSISTENT NORTHERLY FLOW...COOL TEMPERATURES AND A SERIES OF
FRONTS IMPACTING THE SOUTH PLAINS. TO SAY THE LEAST...THE MODELS
ARE HAVING A DIFFICULT TIME RESOLVING THIS FEATURE.

FOR THIS PACKAGE...HAVE DECIDED TO STAY CLOSE TO THE PREVIOUS
FORECAST INTEGRITY WHICH IS CLOSER TO THE GFS SOLUTION BUT
COMPLETELY COMMITTED. WILL KEEP TEMPERATURES WARMER THAN MEX FOR
MONDAY AND TUESDAY BUT REMAIN CLOSER TO THE MIDDLE NUMBERS OF THE
MEN GUIDANCE (UPPER 60S/LOWER 70S) FOR HIGHS AND 30S/40S FOR LOWS.
STANDARD DEVIATIONS PER MEN GUIDANCE REMAIN IN THE 3 TO 4 RANGE
WHICH IS INDICATIVE TO A MODERATE UNCERTAINTY. MUCH NEEDS TO BE
IRONED OUT FOR THE LONG RANGE PERIOD. KW

&&

.AVIATION...
LOW LEVEL WARM AND MOIST ADVECTION UNDER WAY ACROSS THE FCST AREA
RESULTING IN STRATOCU AT BOTH KLBB AND KCDS. MVFR CEILINGS ARE
EXPECTED TO CONTINUE THROUGH ABOUT 14Z AT KLBB AND 15-16Z AT KCDS.
IFR CONDITIONS MAY BE MET AT TIMES...MAINLY AT KCDS. BY MID
MORNING A DRYLINE WILL BE MOVING QUICKLY EWD ACROSS THE AREA. WILL
THEN SEE STOUT SOUTHWEST WINDS AT BOTH TERMINALS BY EARLY
AFTERNOON...ON THE ORDER 25 KTS WITH HIGHER GUSTS.

&&

.FIRE WEATHER...
APPEARS WINDS SHOULD EASILY REACH 20 MPH AT THE 20-FOOT LEVEL THIS
AFTERNOON ACROSS THE AREA. QUESTION WILL BE RELATIVE HUMIDITIES.
HAVE COOLED FCST TEMPS A BIT ACROSS THE NW AND WARMED ACROSS EAST.
THIS WILL TEND TOWARD RH VALUES A LITTLE HIGHER ACROSS THE NW AND
LOWER EAST. MEANWHILE THE CRUX OF THE FCST WILL BE THE DEGREE OF
DRYING TODAY. HAVE FCST AGGRESSIVE DRYING INITIALLY BEHIND THE
DRYLINE THIS MORNING...LEVELLING OUT THIS AFTERNOON. SHOULD SEE
LOW TO MID 20S FOR DEWPOINTS ACROSS THE CAPROCK BY 00Z. MINIMUM RH
VALUES THAT DROPPED OUT OF THE GRIDS WERE GENERALLY AROUND 15 TO
17 PCT ACROSS THE PREVIOUS FIRE WEATHER WATCH AREA...BUT THE
WARMER FCST TEMPS ACROSS THE SE LOWERED RH TOWARD 15 PCT AS FAR
EAST AS KENT COUNTY. EXPECT THE NERN ZONES TO HANG ONTO THE LOW
LEVEL MOISTURE THE LONGEST AND THUS RH VALUES THERE ARE FCST TO
STAY CLOSER TO 20 PCT. ALL THIS TO SAY THAT ATTM IT LOOKS LIKE RED
FLAG CONDITIONS MAY MINIMALLY BE MET. WILL THUS UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...ADJUSTING SOMEWHAT THE
CONFIGURATION ON ITS ERN SIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        76  42  72  38  80 /  10   0   0   0   0
TULIA         78  44  73  40  80 /  20   0   0   0   0
PLAINVIEW     77  45  75  41  79 /  20   0   0   0   0
LEVELLAND     79  48  75  40  82 /  10   0   0   0   0
LUBBOCK       81  49  77  42  82 /  20   0   0   0   0
DENVER CITY   80  49  77  42  83 /  10   0   0   0   0
BROWNFIELD    81  50  77  42  83 /  10   0   0   0   0
CHILDRESS     85  52  79  48  79 /  50   0   0   0   0
SPUR          83  51  79  46  83 /  40   0   0   0   0
ASPERMONT     87  53  82  49  84 /  50   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>024-027>030-033>036-039>043.

WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>036.

&&

07/17/18
Hazardous weather outlook, Oct 16, 3:32 PM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT TUE OCT 16 2007

TXZ021>044-172045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
332 PM CDT TUE OCT 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT FOR PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS WILL
INITIATE OVER THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN
PANHANDLE...MOST LIKELY DEVELOPING AROUND OR JUST AFTER SUNSET.
THE SEVERE WEATHER THREAT WILL LIKELY BE LIMITED INITIALLY...BUT
WILL INCREASE AS THIS ACTIVITY PICKS UP IN AREAL COVERAGE AND
INTENSITY DURING THE LATE EVENING AND OVERNIGHT HOURS...SPREADING
EAST TO THE ROLLING PLAINS AFTER MIDNIGHT.

THE PRIMARY SEVERE WEATHER THREAT TONIGHT WILL BE ISOLATED
OCCURRENCES OF LARGE HAIL...WITH THE BEST PROBABILITIES EAST OF THE
INTERSTATE 27/HIGHWAY 87 CORRIDOR AFTER MIDNIGHT. DAMAGING WINDS
WILL PRESENT A SECONDARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

IN THE WAKE OF TONIGHT/S STORM SYSTEM...STRONG WESTERLY WINDS WILL
SPREAD EAST ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY. THESE
WINDS...POSSIBLY SUSTAINED AS HIGH AS 25 TO 35 MPH OVER THE
WESTERN AND NORTHERN AREAS...WILL BRING DRY CONDITIONS TO THE
REGION. THEREFORE A RISK FOR WILDFIRES WILL EXIST...AND A FIRE
WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING.

OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL
BE LOW THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE LIMITED SEVERE WEATHER THREAT AFTER DARK TONIGHT...
SPOTTER ACTIVATION IS UNLIKELY. LOCAL OFFICIALS SHOULD BE PREPARED
TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN OVERNIGHT.

In the hours before

Special weather statement, Oct 16, 10:13 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1013 PM CDT TUE OCT 16 2007

TXZ021>036-039>042-170915-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-
LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
1013 PM CDT TUE OCT 16 2007

...STRONG WINDS EXPECTED ON WEDNESDAY...

THE SURFACE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN ON WEDNESDAY
AS A STRONG LOW PRESSURE SYSTEM TRACKS EAST ACROSS THE OKLAHOMA
PANHANDLE AND SOUTHERN KANSAS. WEST WINDS WILL LIKELY INCREASE INTO
THE 25 TO 35 MPH RANGE WITH A FEW GUSTS APPROACHING 50 MPH. THE
STRONGEST WINDS WILL LIKELY OCCUR OVER THE EXTREME SOUTHERN TEXAS
PANHANDLE AND NORTHWEST SOUTH PLAINS WHERE A WIND ADVISORY WILL
LIKELY BE ISSUED. IN ADDITION TO THE STRONG WINDS...PATCHY BLOWING
DUST COULD REDUCE VISIBILITIES ESPECIALLY ON THE CAPROCK.

A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FOR MUCH OF THE
CAPROCK COUNTIES. THE COMBINATION OF VERY DRY AIR AND STRONG WINDS
WILL LIKELY MAKE FOR CONDITIONS FAVORABLE FOR THE RAPID GROWTH AND
SPREAD OF WILDFIRES GIVEN IGNITION. THE WATCH MAY BE UPGRADED TO A
RED FLAG WARNING.

KW
Special weather statement, Oct 16, 10:37 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1037 PM CDT TUE OCT 16 2007

TXZ021-022-170400-
PARMER TX-CASTRO TX-
1037 PM CDT TUE OCT 16 2007

...STRONG THUNDERSTORM ACROSS CASTRO AND PARMER COUNTIES...

AT 1033 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHEASTERN PARMER NEAR
LAZBUDDIE MOVING INTO WESTERN CASTRO COUNTY. THESE THUNDERSTORMS
HAVE BEEN INCREASING IN COVERAGE AS  THEY MOVE NORTHEAST AT 30 MPH.

THE STORMS WILL AFFECT DIMMITT...EASTER AND LAZBUDDIE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Oct 16, 11:30 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 PM CDT TUE OCT 16 2007

TXZ022-170500-
CASTRO TX-
1130 PM CDT TUE OCT 16 2007

...STRONG THUNDERSTORM ACROSS CASTRO COUNTY...

AT 1128 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CASTRO COUNTY...OR ABOUT 10 MILES NORTHEAST
OF DIMMITT...MOVING NORTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Oct 16, 11:46 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1146 PM CDT TUE OCT 16 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             1 S HAPPY               34.73N 101.86W
10/16/2007  E1.00 INCH       SWISHER            TX   PUBLIC

            REPORT RELAYED BY WFO AMARILLO

&&

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 11:34 PM CDTSevere Thunderstorm WarningLUBCastro41 min
Oct 17, 3:16 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more16 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.